Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 58, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 14, 2000, 6:50 PM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 70 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 14, 2000, 6:50 PM CDT (23:50 UTC)
- Expired
- Aug 14, 2000, 8:00 PM CDT
- In force
- 70 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 168 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 7:45 PM CDT | Thunderstorm Wind 50 E | Minocqua, WI | |
| Aug 14, 7:45 PM CDT | Thunderstorm Wind 50 E | Lac Du Flambeau, WI | |
| Aug 14, 8:05 PM CDT | Thunderstorm Wind 56 E | Minocqua, WI | |
| Aug 14, 8:10 PM CDT | Tornado F0 | Lake Tomahawk, WI | Brief touchdown |
| Aug 14, 8:10 PM CDT | Thunderstorm Wind 50 E | Arbor Vitae, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 6:15 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
343 WUUS53 KGRB 142352 SVRGRB WIC085-125-150100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 650 PM CDT MON AUG 14 2000 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VILAS COUNTY IN WISCONSIN ONEIDA COUNTY IN WISCONSIN * UNTIL 800 PM CDT * AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS WITH 60 MPH WINDS. THE STORMS WERE ALONG A LINE EXTENDING FROM WINCHESTER TO 31 MILES SOUTHWEST OF PARK FALLS. THE STORMS WERE MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE... MANITOWISH WATERS BY 700 PM CDT. LAC DU FLAMBEAU BY 705 PM CDT. BOULDER JUNCTION BY 710 PM CDT. WOODRUFF BY 710 PM CDT. IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:30 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 14, 3:30 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT MON AUG 14 2000 SVR TSTM THREAT IS THE CONCERN FOR TONIGHT. STORMS CONTINUE TO DEVELOP OVER N MN IN AREA OF FAVORABLE H8 THETA-E ADVECTION/MOISTURE CONVG ON NOSE OF 30KT JET AND STRONGLY DIFFLUENT FLOW ALOFT. THE SFC WARM FRONT EXTENDED FROM LOW PRESSURE OVER EASTERN SD...THROUGH CNTRL MN...THEN SE THROUGH SOUTHERN WI. THE FRONT WAS STRENGTHENING OVER CNTRL MN/WC WI DUE TO THE AFFECTS OF CLOUDS AND STORMS TO THE NORTH...AND LAPS SHOWED INTENSE SFC MOISTURE CONVG DEVELOPING THERE. INSTABILITY WAS ALSO IMPRESSIVE OVER CNTRL MN... WHERE 19Z GOES DERIVED SOUNDINGS SHOWING CAPES OF 4000-5000 J/KG. ATMOSPHERE WAS STILL STRONGLY CAPPED THERE...WITH CINH OF 100-200 J/KG. ETA/AVN AGAIN PREFERRED FOR THIS FCST...WITH NGM LOOKING TOO FAST AND STILL TRYING TO GENERATE THE GREATEST PRECIP SOUTH OF OUR AREA. MODELS LIFT SFC FRONT INTO CNTRL WI BY EVG...WHICH IS PROBABLY WHERE IT WILL STAY UNTIL AFTER THE EVG CONVECTION MOVES THROUGH AND SFC WAVE LIFTS NE. H8 THETA-E ADV/MOISTURE CONVG IS BULLSEYED ACROSS NORTHERN WI BETWEEN 00Z-06Z...WHICH SEEMS REASONABLE. WILL CONTINUE LIKELY POPS NORTH... WITH HIGH CHC POPS SOUTH. THE DEGREE OF INSTABILITY...LLVL WIND SHEAR (HELICITIES 300-400) AND STRENGTH OF MID-LEVEL FLOW...AS WELL AS FAVORABLE SYNOPTIC SETUP NORTH OF THE WARM FRONT SUGGEST A POSSIBLE WIDESPREAD DAMAGING WIND EVENT ACROSS GRB CWA. SUPERCELLS WITH ISOLD TORNADOES AND LARGE HAIL ARE POSSIBLE IN WSTRN CWA EARLY THIS EVG. INSTABILITY SHOULD BECOME MARGINAL FARTHER EAST...WITH ACTIVITY LIKELY EVOLVING INTO A LINEAR MCS WITH DAMAGING WINDS THE PRIMARY THREAT... ESPECIALLY CLOSE TO THE SFC BOUNDARY. COLD FRONT APPROACHES THE CWA AFT 06Z...WITH CONTINUED THREAT OF STG STORMS ALONG IT LATE TONIGHT. THE FRONT SHOULD QUICKLY EXIT GRB CWA TUES MORNING...WITH RAPID DRYING OCCURRING IN ITS WAKE AS POTENT DRY SLOT ROTATES INTO THE C/NE WI. WARM START TO THE DAY AND ABUNDANT SUNSHINE WILL OFFSET CAA...LEADING TO ANOTHER WARM...BUT MUCH LESS HUMID DAY. SFC HIGH TO AFFECT NORTHEAST WI TUES NGT INTO WEDS...WITH NEXT CHC OF PRECIP ARRIVING WEDS NGT AND CONTINUING INTO THURSDAY. COORD WITH ARX/MKX...THANKS. .GRB...NONE. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 14, 12:00 PM CDT, 6 hours 50 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-141900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT MON AUG 14 2000 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE WEATHER IN NORTH CENTRAL WISCONSIN LATE THIS AFTERNOON...AND ACROSS THE ENTIRE FORECAST AREA TONIGHT. A WARM FRONT WILL LIFT INTO CENTRAL WISCONSIN BY EVENING. A SURGE OF WARM...MOIST AND VERY UNSTABLE AIR OVER THIS BOUNDARY WILL RESULT IN THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND TONIGHT. ONGOING SEVERE THUNDERSTORM ACTIVITY IN NORTHERN MINNESOTA WILL LIKELY MOVE EAST-SOUTHEAST...REACHING NORTH CENTRAL WISCONSIN AFTER 4:00 PM. A FEW OF THESE STORMS COULD REMAIN SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. OTHER THUNDERSTORMS COMPLEXES WILL LIKELY MOVE THROUGH THE REST OF THE FORECAST AREA THIS EVENING AND OVERNIGHT. WITH SEASONABLY STRONG WINDS ALOFT EXPECTED...THERE IS A THREAT OF WIDESPREAD WIND DAMAGE WITH THESE STORMS. WIND SHEAR WILL ALSO BE VERY STRONG...SUGGESTING A POTENTIAL FOR TORNADOES. THE GREATEST THREAT OF TORNADOES EXISTS OVER PORTIONS OF NORTH CENTRAL AND CENTRAL WISCONSIN EARLY THIS EVENING...WHEN THE BEST COMBINATION OF INSTABILITY AND WIND SHEAR IS EXPECTED. SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST ONCE THUNDERSTORMS DEVELOP OR MOVE TOWARDS THE FORECAST AREA. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.